MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 3.5 CANNULATED SCREWDRIVER; EXTREMITY INSTRUMENTS : SCREWDRIVERS

DEPUY ORTHOPAEDICS INC US 3.5 CANNULATED SCREWDRIVER; EXTREMITY INSTRUMENTS : SCREWDRIVERS
Model Number 2307-93-000
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the hospital have some delta xtend instruments that need to be exchanged due to general wear and tear, details are as follows: 3.5 mm cannulated hex screwdriver general wear and tear over time, the hex is now misshapen and due to it becoming more rounded, does not grip and engage with the screw sufficiently to tighten it.Modular humeral stem trial ø 10 mm.The proximal part of the trial stem has been impacted over time causing the curvature of the hole to be slightly misshapen.This, however, makes it extremely difficult to insert the epiphysis onto the trial stem.With a lot of force, the epiphysis cannot be fully inserted, meaning that it does not sit flush against the stem.Trialling is therefore inaccurate.Size 2 left epi trial.Insertion post damaged trying to insert into above broken trial.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: an analysis of the product could not be performed, since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information, monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.Device history lot - null device history batch - null device history review - null all medical device reports associated with the same/similar device(s) and device interaction (2+ devices): unable to assemble were reviewed.It was determined device interaction (2+ devices): unable to assemble has not caused or contributed to any deaths or serious injuries within the time period of (b)(6), 2020 ¿ (b)(6),2023.In total, there have been zero serious injuries and zero deaths reports related to device interaction (2+ devices): unable to assemble in the last 3.5 years.Based on the data, the likelihood of a death or serious injury occurring as a result of the failure is remote; therefore, device interaction (2+ devices): unable to assemble associated with same/similar device(s) of this report will no longer be reported as a medical device report (mdr) unless the event results in a reportable event per 21 cfr 803.50.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.Device history lot: null.Device history batch: null.Device history review: null all medical device reports associated with the same/similar device(s) and device interaction (2+ devices): unable to assemble were reviewed.It was determined device interaction (2+ devices): unable to assemble has not caused or contributed to any deaths or serious injuries within the time period of (b)(6) 2020 ¿ (b)(6) 2023.In total, there have been zero serious injuries and zero deaths reports related to device interaction (2+ devices): unable to assemble in the last 3.5 years.Based on the data, the likelihood of a death or serious injury occurring as a result of the failure is remote; therefore, device interaction (2+ devices): unable to assemble associated with same/similar device(s) of this report will no longer be reported as a medical device report (mdr) unless the event results in a reportable event per 21 cfr 803.50.

Brand Name
3.5 CANNULATED SCREWDRIVER
Common Device Name
EXTREMITY INSTRUMENTS : SCREWDRIVERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16760828
Report Number1818910-2023-08118
Device Sequence Number3064065
Product Code HXX
UDI-Device Identifier10603295116585
UDI-Public10603295116585
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2307-93-000
Device Catalogue Number230793000
Device Lot Number5378219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer04/27/2023
05/17/2023
05/18/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date04/27/2023
05/17/2023
05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown